Drug interactions between Lanoxin and omeprazole
Interactions between your drugs
Applies to: Lanoxin (digoxin) and omeprazole
Talk to your doctor before using digoxin together with omeprazole. Drugs known as proton pump inhibitors including omeprazole may increase the effects of digoxin. In the short-term, omeprazole can occasionally cause an increase in the blood levels of digoxin. You should seek immediate medical attention if you experience signs and symptoms that may indicate excessive effects of digoxin, such as nausea, vomiting, diarrhea, loss of appetite, visual disturbances (blurred vision; light halos around objects; green or yellow vision), or an abnormally fast or slow or uneven heartbeat. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. If you continue to take omeprazole for a prolonged period (for example, several months to a year or more), you may develop a condition called hypomagnesemia, or low blood magnesium. Hypomagnesemia can increase the sensitivity of your heart to the effects of digoxin and cause toxicity even if your digoxin levels are within range. Let your doctor know if you develop symptoms of hypomagnesemia such as irregular heart rhythm, palpitations, muscle spasm, tremor, or seizures. In children, abnormal heart rhythm may cause fatigue, upset stomach, dizziness, and lightheadedness. If you are using an over-the-counter proton pump inhibitor medication such as Prilosec OTC, Zegerid OTC or Prevacid 24 HR, you should follow the directions on the package carefully. Do not use the medication more frequently or for a longer period than recommended on the label unless otherwise prescribed by your doctor. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Lanoxin (digoxin)
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.